Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 6, NWS Pocatello, ID

April 5, 2006

NWS Pocatello, ID issued this wind advisory at Apr 5, 2006, 2:48 PM MDT. It took effect at Apr 6, 2006, 9:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 2:48 PM MDT (20:48 UTC)
In effect from
Apr 6, 2006, 9:00 AM MDT
Expired
Apr 6, 2006, 7:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 052048
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
248 PM MDT WED APR 5 2006


IDZ017-021-060900-
/O.NEW.KPIH.WI.Y.0006.060406T1600Z-060407T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
248 PM MDT WED APR 5 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT THURSDAY. 

STRONG WINDS WILL PICK UP BEHIND A COLD FRONT THURSDAY MORNING.
WIND SPEEDS BY LATE MORNING ARE EXPECTED TO REACH 25 TO 35 MPH
WITH GUSTS TO 45 MPH ACROSS THE EASTERN MAGIC VALLEY AND THE LOWER
SNAKE RIVER PLAIN. WINDS WILL DIMINISH THURSDAY EVENING

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ALONG THE
INTERSTATE HIGHWAYS BETWEEN BURLEY AND BLACKFOOT. ROADS RUNNING
ACROSS THE SNAKE RIVER PLAIN WILL EXPERIENCE STRONG CROSS-WINDS.

$$
3 follow-up statements
000 
WWUS75 KPIH 060859
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
259 AM MDT THU APR 6 2006

IDZ017-021-062100-
/O.EXT.KPIH.WI.Y.0006.060406T1500Z-060407T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
259 AM MDT THU APR 6 2006

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

STRONG WINDS WILL DEVELOP ACROSS THE LOWER SNAKE RIVER PLAIN AND
EASTERN MAGIC VALLEY THIS MORNING AND CONTINUE THROUGH LATE
AFTERNOON. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55
MPH SHOULD BE EXPECTED BY LATE MORNING BEFORE DIMINISHING THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ALONG THE
INTERSTATE HIGHWAYS BETWEEN BURLEY AND BLACKFOOT. ROADS RUNNING
ACROSS THE SNAKE RIVER PLAIN WILL EXPERIENCE STRONG CROSS-WINDS.

$$
000 
WWUS75 KPIH 061540
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
940 AM MDT THU APR 6 2006

IDZ017-070100-
/O.UPG.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/
/O.NEW.KPIH.HW.W.0001.060406T1540Z-060407T0100Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
940 AM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG WEST WINDS WILL CONTINUE THROUGH THE AFTERNOON ACROSS
THE EASTERN MAGIC VALLEY. SUSTAINED WIND SPEEDS BETWEEN 35 AND 45
MPH WILL BE WIDESPREAD THROUGH THE AREA...ALONG WITH GUSTS NEAR OR
AROUND 60 MPH. THE WINDS ARE EXPECTED TO DIMINISH BELOW WARNING
CRITERIA THROUGH THE LATE AFTERNOON AND EARLY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ021-070100-
/O.CON.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
940 AM MDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

STRONG WEST WINDS WILL DEVELOP OVER THE LOWER SNAKE RIVER PLAIN
THROUGH THE REMAINDER OF THE DAY. SUSTAINED WIND SPEEDS BETWEEN 30
AND 40 MPH CAN BE EXPECTED WITH GUSTS APPROACHING 50 MPH. THE
WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA THROUGH THE
LATE AFTERNOON AND EARLY EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ALONG THE
INTERSTATE HIGHWAYS BETWEEN BURLEY AND BLACKFOOT. ROADS RUNNING
ACROSS THE SNAKE RIVER PLAIN WILL EXPERIENCE STRONG CROSS-WINDS.

$$
000 
WWUS75 KPIH 070105
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
705 PM MDT THU APR 6 2006


IDZ017-070215-
/O.EXP.KPIH.HW.W.0001.000000T0000Z-060407T0100Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
705 PM MDT THU APR 6 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT.  WINDS HAVE DECREASED
SUBSTANTIALLY TO UNDER 20 MPH AND WILL CONTINUE TO DIMINISH OVERNIGHT
AND BE UNDER 10 MPH BY MIDNIGHT. THUS THE HIGH WIND WARNING HAS BEEN
ALLOWED TO EXPIRE. 

$$

IDZ021-070215-
/O.EXP.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
705 PM MDT THU APR 6 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED 
SUBSTANTIALLY AND WILL CONTINUE TO DECREASE TO UNDER 10 MPH BY 
MIDNIGHT.  THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 5, 4:05 AM MDT, 10 hours 43 minutes earlier.

Area forecast discussion, Apr 5, 4:05 AM MDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
405 AM MDT WED APR 5 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT.  LATEST SATELLITE IMAGERY
SHOWING STRONG UPPER JET NOSING NORTH ACROSS SRN NEVADA AHEAD OF
PARENT LOW POSITIONED ALONG THE PAC COAST.  SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WERE ALSO EVIDENT ON RADAR PUSHING NORTH
THROUGH MOST OF THE FORECAST AREA WITH EXCELLENT JET SUPPORT. UPPER
JET CONTINUES TO LIFT NE ACROSS UTAH TODAY WITH SE IDAHO REMAINING
IN PRIME LEFT FRONT QUAD THROUGH THE DAY AND UNSTABLE AIRMASS
CONTINUING. ADVANCING SURFACE TROUGH WILL SWEEP THROUGH REGION THIS
AFTERNOON HELPING TO FUEL LOW LEVEL SUPPORT FOR CONVECTION.  THUS
HAVE LEFT CATEGORICAL POPS IN FORECAST THROUGH THE DAY AND ADJUSTED
QPF TO FAVOR NAM12 OUTPUT WHICH PLACES OVER 0.75 INCHES OF WATER IN
THE CNTRL MOUNTAINS AND ABOUT 0.25 ELSEWHERE BY DAYS END. ELEVATED
SNOW LEVELS (8500+) SHOULD PRECLUDE ANY NEED FOR HEAVY SNOW WARNINGS
IN THE CNTRL MOUNTAINS TODAY. HEAVY RAINS IN THE CNTRL MOUNTAINS
ADDS TO FLOODING CONCERNS HOWEVER. GUAGED RIVERS WELL BELOW FLOOD
STAGE AT THIS TIME BUT EXPECT TO SEE SIGNIFICANT RISES AFTER NEXT
24HRS. STAY TUNED.  AS FOR CONVECTION...BEST DYNAMICS AND
INSTABILITY OVER ERN ZONES THIS AFTERNOON THUS HAVE ADDED HEAVY
HANDED WORDING TO TSTMS IN ZONES. MAIN UPPER LOW EXPECTED TO SHIFT
INTO WRN WYOMING OVERNIGHT WITH WRAP AROUND PRECIPITATION CONTINUING
TO IMPACT FORECAST AREA WITH LOWERING SNOW LEVELS (4500-5500 MSL).
AS WAVE PULLS FURTHER EAST THURSDAY 700MB TROUGH SHIFTS ACROSS ERN
HIGHLANDS AND STRONG MOIST UPSLOPE NW FLOW RESULTS.  GFS GENERATING
UPWARDS OF 0.50 QPF OVER ERN HIGHLANDS WHEREAS NAM NOT QUITE AS
ZELEOUS. RESULTANT FORECAST PRODUCES BORDERLINE WARNING EVENT FOR
ERN HIGHLANDS TONIGHT/THURSDAY THUS HAVE NUDGED THE WINTER STORM
WATCH BACK A FEW HOURS AND WILL ALLOW DAY SHIFT A SECOND LOOK BEFORE
PULLING TRIGGER. STRONG WINDS STILL REMAIN A SOLID CONTENDER
THURSDAY AS SURFACE PRESSURE GRADIENT INCREASES.  THUS NEAR ADVISORY
LEVEL WINDS REMAIN IN THE SNAKE RIVER VALLEY THURSDAY. UPPER RIDGE
BUILDS INTO REGION THURSDAY NIGHT/FRIDAY WITH NO SIGNIFICANT
CONCERNS OTHER THAN ELEVATED RIVER FLOWS EXPECTED AT THIS TIME.
HUSTON

.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT. UNSETTLED WEATHER
WILL CONTINUE THROUGH THE PERIOD AS THE PERSISTENT LONGWAVE TROUGH
SHIFTS FROM THE WEST COAST INLAND TO ID/NV/UT BY MID WEEK.  ONE
SHORTWAVE TROUGH MOVES THROUGH THE CENTRAL MTS ON SAT WITH HIGHEST
POPS CONCENTRATED HERE...THEN MUCH WEAKER FURTHER EAST.  SW FLOW
TAKES OVER SUN-WED WITH A CHC SHWRS EVERY DAY.  SNOW LEVELS REMAIN
HIGH BETWEEN 6000FT-7000FT DURING THE DAY AND 4500FT-5000FT AT
NIGHT. MADE MINOR TWEAKS TO PREVIOUS FORECAST AS THE OVERALL TREND
KEEPS THE PATTERN WET AND MILD.  SIMOSKO
&&

.AVIATION...WIDESPREAD RAINSHOWERS AND SCATTERED THUNDERSTORMS CAN
BE EXPECTED THROUGHOUT THE TWEB ROUTES AND TAF LOCATIONS
TODAY...ALTHOUGH THE HEAVIER THUNDERSTORMS THIS AFTERNOON AND
EVENING APPEAR TO DEVELOP CLOSER TO THE ID/WY BORDER AND AREAS TO
THE EAST.  THUS TWEB ROUTES 343/344 MAY SEE THE MOST THUNDERSTORM
POTENTIAL.  OVERALL CONDITIONS WILL BE DOMINATED BETWEEN MVFR AND
IFR THROUGHOUT THE DAY. SCATTERED RAINSHOWERS WILL CONTINUE TONIGHT
WITH CONDITIONS IMPROVING BUT FLUCTUATING BETWEEN MVFR AND IFR.
SIMOSKO
&&

.HYDROLOGY...CURRENTLY THERE ARE NO FLOOD WATCHES OR WARNINGS IN
EFFECT FOR EASTERN IDAHO...HOWEVER...SOME RIVERS ARE EXPECTED TO
RISE YET REMAIN BELOW FLOOD STAGE.  THE PORTNEUF RIVER IS CURRENTLY
AT 6.9 FEET AND IS FORECAST TO RISE TO TO 8.0 FEET BY FRIDAY
AFTERNOON...ONE HALF FOOT BELOW FLOOD STAGE.  SHOULD THE NEXT
FORECAST...WHICH IS SCHEDULED FOR WEDNESDAY...CONTINUE THE SAME
TREND A FLOOD WATCH WILL BE ISSUED.  IF THE PORTNEUF RIVER RISES TO
9.0 FEET...MINOR FLOODING AND SOME SOME RURAL ROADS WILL NEED
PROTECTION.  NO OTHER RIVERS ARE FORECAST TO APPROACH FLOOD STAGE AT
THIS TIME...HOWEVER HEAVY CONVECTIVE RAINS TODAY AND TONIGHT MAY
NECESSITATE SHORT FUSED STATEMENTS. HUSTON/SH
&&

.PIH WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH CONTINUES
WEDNESDAY NIGHT THROUGH THURSDAY FOR IDZ019-023-025. PLEASE
REFER TO THE LATEST WINTER WEATHER BULLETIN...BOIWSWPIH...FOR MORE
INFORMATION.

&&
Hazardous weather outlook, Apr 5, 5:00 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT WED APR 5 2006

IDZ017>025-031-032-061145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
500 AM MDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD PRECIPITATION IS EXPECTED ACROSS SOUTHEAST IDAHO DURING
THE PERIOD.  SNOW LEVELS SHOULD REMAIN HIGH ENOUGH (GREATER THAN
8000 FT MSL) TO LIMIT THE POTENTIAL FOR HEAVY SNOWFALL 9000 FT MSL
IN THE CENTRAL MOUNTAINS TODAY.  ELEVATED SNOW LEVELS HOWEVER WILL
RAISE THE CONCERN FOR RAPIDLY RISING RIVERS. RIVER STAGE FORECASTS
ARE BELOW WARNING LEVELS WITH THE EXCEPTION OF THE PORTNEUF WHICH
MAY REACH FLOOD STAGE LATER THIS WEEK.  WITH RECENT AND EXPECTED
RAINFALL WILL ALSO NEED TO MONITOR THE BIG AND LITTLE WOOD RIVER
REGION. A STRONG UPPER LEVEL JET WILL ALSO BRING ELEVATED AWARENESS
FOR MODERATE TO STRONG THUNDERSTORM DEVELOPMENT FROM THE SNAKE
PLAINS EASTWARD TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE EXITING PACIFIC STORM AND FALLING SNOW LEVELS WILL HEIGHTEN THE
POTENTIAL FOR HEAVY SNOW ACROSS THE EASTERN HIGHLANDS INTO THURSDAY.
A WINTER STORM WATCH CONTINUES FOR THAT REGION.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:41 PM MDTTornado WarningPIHBingham, Butte, Jefferson34 min
Apr 4, 7:55 PM MDTSevere Thunderstorm WarningPIHBlaine, Lincoln35 min

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.